Alert archive / Mississippi / Severe Thunderstorm Warnings in 2002
Severe Thunderstorm Warning 362, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Jul 22, 2002, 2:29 PM CDT for Rankin County, Mississippi. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 22, 2002, 2:29 PM CDT (19:29 UTC)
- Expired
- Jul 22, 2002, 3:15 PM CDT
- In force
- 46 min
- Issued by
- NWS Jackson, MS
- Area
- Counties, with a storm outline in the text
County Rankin County, MS
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 7.5 hours before the alert went out and 237 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 807 J/kg
- Mixed-layer CIN
- -94 J/kg
- Mixed-layer LCL
- 1057 m above ground
- 0-6 km bulk shear
- 4 kt
- 0-1 km storm-relative helicity
- -35 m²/s²
- 0-3 km storm-relative helicity
- 8 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
954 WUUS54 KJAN 221929 SVRJAN MSC121-222015- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE JACKSON MS 228 PM CDT MON JUL 22 2002 THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... RANKIN COUNTY IN CENTRAL MISSISSIPPI * UNTIL 315 PM CDT * AT 228 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM ABOUT 7 MILES NORTHEAST OF BRANDON...MOVING NORTHWEST AT 5 MPH. * THE SEVERE THUNDERSTORM WILL... MOVE ACROSS HIGHWAY 25 AND THE EASTERN PORTIONS OF PELAHATCHIE BAY. WIND GUSTS TO 60 MPH AND DIME SIZED HAIL ARE LIKELY WITH THIS STORM. LAT...LON 3230 8998 3234 8986 3247 8993 3242 9003
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 22, 2:40 AM CDT, 11 hours 49 minutes earlier.
Area forecast discussion, Jul 22, 2:40 AM CDT, 11 hours 49 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 240 AM CDT MON JUL 22 2002 CONCERNS THIS FORECAST WILL BE WITH TSRA CHANCES THIS AFTERNOON... FOCUSING ON THE SW ZONES. FOR TODAY...BEST RAIN CHANCES LOOK TO BE ACROSS MY LA PARISHES AND SW MS...AS THIS AREA WAS BARELY TOUCHED BY SUNDAYS CONVECTION. REST OF THE FORECAST AREA WAS WORKED OVER BY STRONG CONVECTION...AND I FEEL THAT GUIDANCE IS A LITTLE ON THE AGGRESSIVE SIDE FOR POPS. WEST/SW AREAS CURRENTLY HAVE THE HIGHEST SFC MOISTURE AND THEY WILL RESIDE IN THE 850 THETA E AXIS TODAY. SFC HEATING WILL NOT BE A PROBLEM TODAY AND STORMS WILL FIRE WITHIN OUR MID/UPPER LEVEL TROUGH/SHEAR AXIS. THE AXIS OF THE TROUGH WILL BE MORE DISTINCT OVER THE W/SW AREAS WITH A BROAD AXIS ALONG AND SOUTH OF I-20. WILL GO LIKELY POPS SW ZONES AND SCT I-20 AND SOUTH. CONVECTION WILL DIMINISH AS THE SUN SETS AND WILL WORD ISOLATED POPS FOR TONIGHT. SFC TEMPS WILL RANGE BETWEEN 90-95 WITH SFC DEW PTS BETWEEN 70-75. THIS WILL RESULT IN HEAT INDICES BETWEEN 100-105. THIS IS A LITTLE LOWER THAN PREVIOUS DAYS AND WILL NOT MENTION IN ZONES. FOR TUE...SHEAR AXIS BECOMES MORE OF A CIRCULATION...WHICH WILL BE LOCATED TO THE EAST OF MS. THE AFFECT ON OUR WEATHER WILL BE LESS THUNDERSTORMS IN THE AFTERNOON...WITH THE TRADE OFF BEING HIGHER TEMPS. THE BEST RAIN CHANCES WILL BE OVER THE EAST...AS THEY WILL BE CLOSER TO THE CIRCULATION. INTO TUE NIGHT...GUIDANCE STILL INDICATING A WEAK FRONT MOVING INTO THE AREA. AVN IS STILL THE MOST AGGRESSIVE AS IT BRINGS THE FRONT TO MY SOUTHERN COUNTIES. I PREFER THE ETA...AS IT HAS THE FRONT ACROSS MY NORTHERN COUNTIES BY WED MORNING. THIS SFC BOUNDARY SHOULD REMAIN IN THIS GENERAL LOCATION THROUGH THE WEEK...PROVIDING SCT ACTIVITY. NO CHANGES TO THE EXTENDED. JAN 93/72/94/73/92 4222 MEI 93/71/94/73/91 3142 .JAN... AR...NONE. LA...NONE. MS...NONE. 36
In the hours before
Local storm report, Jul 22, 11:05 AM CDT, 3 hours 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1105 AM CDT MON JUL 22 2002
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0318 PM STRINGER MS 1.00 INCH HAIL
07/21/02 JASPER REPORTED BY CIVIL
DEFENSE
0610 PM MANTEE MS WIND DAMAGE
07/21/02 WEBSTER TREES DOWN REPORTED BY
PUBLICLocal storm report, Jul 22, 2:25 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
225 PM CDT MON JUL 22 2002
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0155 PM BROOKHAVEN MS 0.75 INCH HAIL
07/22/02 LINCOLN DIME-SIZED HAIL REPORTED
ON SR 583 JUST SOUTHEAST
OF BROOKHAVEN. REPORTED
BY LINCOLN COUNTY EMA.
0201 PM BROOKHAVEN MS 0.75 INCH HAIL
07/22/02 LINCOLN DIME-SIZED HAIL REPORTED
AT THE INTERSECTION OF US
HWY 84 AND HOG CHAIN
DRIVE. HAIL WAS FALLING
SO HEAVILY THAT IT
REDUCED VISIBILITY AND
FORCED MOTORISTS TO PULL
OFF THE HIGHWAY.
REPORTED BY LINCOLN
COUNTY EMA.The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 22, 1:30 PM CDT | Severe Thunderstorm Warning | JAN | Attala, Holmes, Madison, Yazoo | 45 min |
| Jul 22, 1:47 PM CDT | Severe Thunderstorm Warning | JAN | Lincoln | 43 min |
| Jul 22, 2:14 PM CDT | Severe Thunderstorm Warning | JAN | Neshoba | 41 min |
| Jul 22, 2:41 PM CDT | Severe Thunderstorm Warning | JAN | Hinds | 44 min |
| Jul 22, 3:00 PM CDT | Severe Thunderstorm Warning | JAN | Leake | 40 min |
| Jul 22, 3:00 PM CDT | Severe Thunderstorm Warning | JAN | Leake | 45 min |
| Jul 22, 3:10 PM CDT | Severe Thunderstorm Warning | JAN | Copiah | 45 min |
| Jul 22, 3:32 PM CDT | Severe Thunderstorm Warning | JAN | Simpson, Smith | 43 min |
| Jul 22, 3:33 PM CDT | Severe Thunderstorm Warning | JAN | Scott | 42 min |
| Jul 22, 3:50 PM CDT | Severe Thunderstorm Warning | JAN | Carroll, Choctaw, Montgomery | 50 min |
| Jul 22, 4:09 PM CDT | Severe Thunderstorm Warning | JAN | Holmes | 46 min |
| Jul 22, 4:17 PM CDT | Severe Thunderstorm Warning | JAN | Jasper, Smith | 43 min |
| Jul 22, 4:18 PM CDT | Severe Thunderstorm Warning | JAN | Yazoo | 47 min |
| Jul 22, 4:41 PM CDT | Severe Thunderstorm Warning | JAN | Oktibbeha | 44 min |
| Jul 22, 5:23 PM CDT | Severe Thunderstorm Warning | JAN | Hinds | 42 min |
| Jul 22, 5:24 PM CDT | Severe Thunderstorm Warning | JAN | Clarke | 46 min |
| Jul 22, 5:46 PM CDT | Severe Thunderstorm Warning | JAN | Marion | 44 min |
| Jul 22, 6:18 PM CDT | Severe Thunderstorm Warning | JAN | Copiah, Hinds | 47 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2002Every severe thunderstorm warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.